Results 1 to 3 of 3
Klonopin + Methadone? help needed.
  1. #1
    FG1711 is offline New Member
    Join Date
    Nov 2015
    Posts
    1

    Default Klonopin + Methadone? help needed.

    hi, today ive read lots of comment about how these drugs should not be taken together, but the thing is i didnt know that until today, and for some reason i took 15mg of Methadone today, and at night i took 3 mg of klonopin(clonazepam) , i have to add ive been on clonazepam for few years and the dosage has been coming up and down,from 0.5mg a day to 6m a day, and i can control it usually,(have noproblem with klonopin) but since i took methadone today and not knowing its interaction with clonazepam, i took 3mg of klonopin after taking methadone, i dont feel anything unusual or anything, but after reading so many horrifying thing about these 2 drugs, now im afraid to go to sleep, PLEASE HELP if can.
    thanks in advance

    Added 21 minutes ago:

    ps,im pretty tolerant toward klonopin but ive never taken methadon in my life.

  2. #2
    jewels480 is offline New Member
    Join Date
    Nov 2010
    Location
    Tempe, Az
    Posts
    3

    Default


    Hi, I have been on Methadone and Clonipin for about 13 years now. I am very educated on the effects of combining these two drugs, and, consequently, years ago I was abusing the Clonipin. Since I attend a methadone clinic, I learned that the federal government added a law that required people taking Clonipin while on Methadone to only be allowed a weeks worth of Methadone as take-home doses. This way they were able to monitor you weekly. The Addiction Specialist Doctor aft my clinic explained to me that it is definitely a risky combination, in that the Clonipin intensifies the effects of the Methadone. Methadone has a very small margin between what would be considered a therapeutic dose and what would be a potential overdose. It can be as little as 1 or 2 milligrams to make the difference. Clonipin can easily help push someone to that overdose level without the person realizing it until it's too late. Also, both drugs are long acting, meaning they have a fairly long half life. People who abuse drugs tend to re dose over and over again. If they do so with these drugs, unless they wait 12 hours or more, then the dose they took previously had not finished metabolizing. At that point they may as well have taken all of the drugs at the same sitting, because it winds up having the same effect even though hours have passed since the first dose. You can see how quickly this can add up in the body. All things being considered, I no longer abuse the Clonipin, as it has been over 5 years since I last abuses it. I take 1 - 4 .5 milligrams daily. I'm very consistent with my meds now, and my doctor had said that under a circumstance where a person is monitored closely, it can still be therapeutic to be taking both drugs. I give random monthly urine tests, and they also check for the levels of each drug in my system. This way they know I'm taking everything as prescribed. I don't even feel drowsy anymore when I take my meds.

    I can respect all of the opinions that people offer, but every situation is different. If I were you, I would talk to my doc about my concerns. He may decide to change you to a different drug instead of Clonipin. Buspar is a great non narcotic non addictive drug used for depression and anxiety. It works really well for many people. Might be one to ask your dog about. As far as taking the meds together, unfortunately, methadone has a12 hour half life, so there's no way to wait until the Methadone is out of your system to take your Clonipin. The best you could do is wait 12 hours. That way the Methadone in your system is slowly lowering. I wouldn't stop any meds, though, unless directed by your doctor. Hope this helps.

  3. #3
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,537

    Default

    Jewel
    That is a great description to the op .
    I went to a methadone clinic for 10 years and yes they did a ua for presence of drugs but did not do therapeutic levels..
    Because that is an expensive send out urine analysis ..
    Takes time to come back .
    Time is not what a person has if their levels were to be high..
    This may have changed because of the bad press methadone has gotten..
    It did serve me well for about 8 years till I start abusing it.
    I have been off methadone 18 months..
    I used sub to do that and off sub 10 months..

    Op
    Jewel has given great support
    My concern of what you posted is that you said
    For some reason you took ......
    If you are using methadone and klonipin as a tool for recovery I would hope you know the reason you take whatever it is you are taking..
    Bottom line it is dangerous..
    40 people a day die from prescription drugs..
    I am sure most were not planned

    Jewel looks line her tools are working.
    Your dr that is prescribing them can do a level for both drugs
    but if they don't then you can certainly ask for one.


    Take care
    Bette
    Last edited by Anonymous; 11-19-2015 at 01:07 PM.

Similar Threads

  1. Klonopin and Methadone
    By Klonopinchick420 in forum Need to Talk?
    Replies: 9
    Last Post: 11-11-2017, 02:22 PM
  2. Methadone and Klonopin
    By nidda in forum Drug Information
    Replies: 5
    Last Post: 01-09-2017, 02:17 AM
  3. Replies: 9
    Last Post: 07-08-2015, 11:18 PM
  4. Klonopin >> Valium for "As Needed, In case of emergency"?
    By Anonymous in forum Featured Conditions
    Replies: 5
    Last Post: 05-02-2013, 05:12 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22